Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 22, NWS Key West, FL

March 12, 2016

NWS Key West, FL issued this small craft advisory at Mar 12, 2016, 7:51 AM EST. It took effect at Mar 12, 2016, 8:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2016, 7:51 AM EST (12:51 UTC)
In effect from
Mar 12, 2016, 8:00 AM EST
Expired
Mar 12, 2016, 10:25 PM EST
In force
14 hr
Issued by
NWS Key West, FL

The text

As transmitted.

424 
WHUS72 KKEY 121251
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
751 AM EST SAT MAR 12 2016


GMZ052>055-072>075-122100-
/O.NEW.KKEY.SC.Y.0022.160312T1300Z-160312T2200Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
751 AM EST SAT MAR 12 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

* WINDS...EAST TO SOUTHEAST WINDS OF NEAR 20 KNOTS WILL PERSIST ON
  THE FLORIDA STRAITS FOR MOST OF TODAY. |

* WAVES/SEAS...SEAS OF UP TO 7 FEET CAN BE EXPECTED IN PORTIONS OF
  THE FLORIDA STRAITS...ESPECIALLY ON THE OFFSHORE WATERS SOUTH OF
  THE LOWER KEYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


APA
2 follow-up statements
564 
WHUS72 KKEY 122117
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
417 PM EST SAT MAR 12 2016


GMZ052>055-072>075-130400-
/O.EXT.KKEY.SC.Y.0022.000000T0000Z-160313T0400Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
417 PM EST SAT MAR 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SOUTHEAST WINDS OF NEAR 20 KNOTS WILL PERSIST ON THE
  FLORIDA STRAITS INTO AT LEAST THIS EVENING...BEFORE SLOWLY
  DECREASING LATE TONIGHT.

* WAVES/SEAS...SEAS OF UP TO 7 FEET CAN BE EXPECTED IN PORTIONS OF
  THE FLORIDA STRAITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

APA
010 
WHUS72 KKEY 130325
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1025 PM EST SAT MAR 12 2016


GMZ052>055-072>075-130430-
/O.CAN.KKEY.SC.Y.0022.000000T0000Z-160313T0400Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1025 PM EST SAT MAR 12 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE STRAITS OF FLORIDA. HOWEVER...SMALL CRAFT
OPERATORS SHOULD CONTINUE TO EXERCISE CAUTION DUE TO WINDS OF 15 TO
20 KNOTS OVERNIGHT.


$$

KN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 4:04 AM EST, 3 hours 47 minutes earlier.

Area forecast discussion, Mar 12, 4:04 AM EST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
404 AM EST SAT MAR 12 2016

.DISCUSSION...
.CURRENTLY...
A LOOK AT SATELLITE DATA WE FIND A TROUGH LINGERING OVER THE TEXAS
COAST. THIS TROUGH IS ERODING THE WESTERN EDGE OF AN AREA OF HIGH
PRESSURE NORTH OF THE BAHAMAS. SOUTHEAST WINDS HAVE DECREASED DURING
THE LAST SEVERAL HOURS WITH THE ISLAND TERMINALS REPORTING AROUND 10
KNOTS...AND ALL THE C-MAN STATIONS REPORTING 15 KNOTS...WITH HIGHER
GUSTS EXCEPT FOR THE LAST HOUR AT SAND KEY SHOWING NEAR 20 KNOTS.

.SHORT TERM (TODAY THROUGH SUNDAY NIGHT)...
THE TROUGH NEAR EAST TEXAS WILL CONTINUE TO SLIDE TO THE
EAST...IMPACTING THE WESTERN EDGE OT THE RIDGE MENTIONED ABOVE. AS
THESE INTERACT...THE PRESSURE GRADIENT WILL WEAKEN...RESULTING IN
DECREASING WINDS THROUGH THE DAY. DUE TO THE TROUGH MOVING ACROSS
THE GULF OF MEXICO WILL KEEP A SLIGHT CHANCE OF SHOWERS IN THE SHORT
TERM FORECAST AS THERE WILL BE SOME WEAK LIFTING AND HIGHER MOISTURE
CROSSING THE AREA THROUGH SUNDAY NIGHT.

&&

.LONG TERM (MONDAY THROUGH FRIDAY)...
THE INITIAL TROUGH WILL LIFT OUT WHILE A COLORADO CLIPPER MOVES
ACROSS THE FRONT RANGE ON SUNDAY...WITH THE TROUGH MOVING OFF THE
FLORIDA / GEORGIA COAST MONDAY. A ZONAL FLOW WILL PRECLUDE ANY
FRONTAL PASSAGE FOR THE KEYS AREA...AND THE LESS FAVORABLE RIGHT EXIT
REGION OF THE JET WILL HELP A MID LEVEL RIDGE SUBDUE CHANCES FOR
SHOWERS MONDAY NIGHT THROUGH TUESDAY NIGHT. WILL KEEP SLIGHT CHANCE
OF SHOWERS IN WEDNESDAY THROUGH FRIDAY ALTHOUGH GUIDANCE IS NOT VERY
BULLISH ON THIS PROSPECT.

&&

.MARINE...
WILL KEEP A CAUTIONARY STATEMENT IN FOR THE FLORIDA STRAITS AS
BREEZES CONTINUE TO DECREASE TODAY. EXPECTING TO REMOVE ALL HEADLINES
LATE THIS AFTERNOON OR THIS EVENING. A TROUGH IS MOVING SLOWLY
EASTWARD ACROSS THE WESTERN GULF OF MEXICO...ERODING THE WESTERN EDGE
OF AN AREA OF HIGH PRESSURE LOCATED EAST OF THE FLORIDA / GEORGIA
COAST. THE RESULT OF THIS ERODING HIGH PRESSURE WILL BE A GRADUAL
DECREASE IN BREEZES THROUGH SATURDAY NIGHT...AND LASTING INTO
THURSDAY.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT EYW AND MTH THROUGH AT LEAST THE NEXT
24 HOURS. SUSTAINED EAST TO SOUTHEAST WINDS NEAR 20 KNOTS EXPECTED
FROM JUST OFF THE SURFACE TO ABOUT 3000 FEET.

&&

.CLIMATE...
ON THIS DATE IN FLORIDA KEYS WEATHER HISTORY...IN 1881...THE HIGH
TEMPERATURE IN KEY WEST WAS 86 DEGREES. THIS SET THE DAILY RECORD
FOR MAXIMUM TEMPERATURE MEASURED IN KEY WEST ON MARCH 12TH...A
RECORD WHICH STILL STANDS 135 YEARS LATER. TEMPERATURE RECORDS AT
KEY WEST DATE BACK TO 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  80  72  81  73 / 10 10 10 10
MARATHON  81  72  83  73 / 10 10 10 10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR
     GMZ042>044-052>055-072>075.

&&

PUBLIC/MARINE.................BWC
AVIATION/NOWCASTS/CLIMATE.....BS

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Mar 12, 5:08 AM EST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
508 AM EST SAT MAR 12 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-131015-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
508 AM EST SAT MAR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BWC

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.